Alert archive / Wyoming / Tornado Warnings in 2025
Tornado Warning 1, NWS Riverton, WY
NWS Riverton, WY issued this tornado warning at Jun 1, 2025, 6:42 PM MDT for Natrona County, Wyoming. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2025, 6:42 PM MDT (00:42 UTC)
- Expired
- Jun 1, 2025, 7:15 PM MDT
- In force
- 33 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Natrona County, WY
The radar
The Riverton/Lander radar (KRIW), 111 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 0.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3328 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
329 WFUS55 KRIW 020042 TORRIW WYC025-020115- /O.NEW.KRIW.TO.W.0001.250602T0042Z-250602T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED Tornado Warning National Weather Service Riverton WY 642 PM MDT Sun Jun 1 2025 The National Weather Service in Riverton has issued a * Tornado Warning for... West central Natrona County in central Wyoming... * Until 715 PM MDT. * At 641 PM MDT, a severe thunderstorm capable of producing a tornado was located near Waltman, which is 44 miles west of Casper, moving east at 25 mph. HAZARD...Tornado. SOURCE...Radar indicated rotation. IMPACT...Expect damage to mobile homes, roofs, and vehicles. * This dangerous storm will be near... Powder River around 700 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW! Move to a basement or an interior room on the lowest floor of a sturdy building. Avoid windows. If you are outdoors, in a mobile home, or in a vehicle, move to the closest substantial shelter and protect yourself from flying debris. && LAT...LON 4289 10724 4305 10727 4309 10696 4288 10691 TIME...MOT...LOC 0041Z 266DEG 21KT 4298 10719 TORNADO...RADAR INDICATED MAX HAIL SIZE...<.75 IN $$ Dziewaltowski
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this tornado warning went out at Jun 1, 4:48 PM MDT, 1 hour 54 minutes earlier. Its key messages:
- Scattered showers and thunderstorms expected through the evening. Strong outflow wind gusting 50 to 60 mph is the main concern, as well as a lower hail threat.
- Minor river and small stream flooding remains possible through Monday due to increased mountain snowmelt.
- Cooler and unsettled Monday through Wednesday. Light snow is expected in the mountains of central and northern Wyoming.
Area forecast discussion, Jun 1, 4:48 PM MDT, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service Riverton WY 448 PM MDT Sun Jun 1 2025 .KEY MESSAGES... - Scattered showers and thunderstorms expected through the evening. Strong outflow wind gusting 50 to 60 mph is the main concern, as well as a lower hail threat. - Minor river and small stream flooding remains possible through Monday due to increased mountain snowmelt. - Cooler and unsettled Monday through Wednesday. Light snow is expected in the mountains of central and northern Wyoming. && .UPDATE... Issued at 114 PM MDT Sun Jun 1 2025 Forecast remains on track this afternoon, with thunderstorms the main concern in the near-term. We are beginning to see the building cumulus fields over the mountains translate to radar returns, and expect this trend to continue as a shortwave clips northwestern Wyoming. The strongest storms will be across the Yellowstone area and off the Bighorns into Johnson/Natrona counties where the most favorable instability and shear will set up. Strong outflow wind and a hail threat will exist with these storms. However, scattered showers and thunderstorms are also expected across most of the remaining area; given the large surface T/Td spreads of 50 to 60 degrees, wind gusts of the same magnitude are possible with any cells this afternoon. QPF for the main trough passage early this week is becoming more focused, albeit lower, with the highest amounts expected across the northern third of the area. The associated cold front will lead to gusty winds on Monday and widespread cooler temperatures through the week. && .DISCUSSION... Issued at 311 AM MDT Sun Jun 1 2025 Welcome to summer! Well, meteorological summer, (the Solstice is on June 20th for astronomical summer). And in true Wyoming fashion, we will have more than one season in this forecast period, summer, spring and, for some of the mountains, winter. First, I want to apologize for the lateness of the discussion, as we had a really good display of the northern lights, with Kp indices of 8 and some really brilliant colors. There could be a repeat performance tonight, but there will likely be some complications in seeing them. Details will be below. It will feel like summer today. Southwest flow will increase ahead of an advancing cold front and upper level low and bring some very warm temperatures. We fell short of 90 yesterday, but there is a better chance today. Again, the best chances will be across the Big Horn Basin and places like Casper and Riverton. But there is another side of this summer part of the forecast. And this is showers and thunderstorms. The approaching front will bring some lift and increasing moisture will lead to scattered showers and thunderstorms. Models have trended drier though, with the best chance of convection across northwestern Wyoming (about a 1 in 2 chance) tapering to 1 out of 6 further south and east. We continue to have a marginal chance of severe weather across the northwest. Strong wind will be the main threat, but there will be enough low level moisture for some hail as well. Further east, the low level will remain very dry through the day. Dew point depressions will be as high as 50 to 55 degrees this afternoon and model sounding are showing very obvious inverted Vs. This means high based showers and thunderstorms and the chance of wind gusts past 50 mph with any precipitation, even innocent looking showers. Yes, this looks like it could be a "Little Green Blob" day across much of the area East of the Divide. And, with the warm weather, we have some creeks and rivers approaching action stage so we could see some flood advisories at times today as the high elevation snow melt continues. Now for the possible northern lights viewing. This could be a very good display, with a G4 watch in effect (the Space Weather Prediction Center doesn't issue G5 watches). It looks like we will have some clouds around through much of the area through the night. If you want to take a look, the eastern portions of the area, especially Natrona, eastern Sweetwater and eastern Sweetwater look like the best location. They would likely not be visible until at least 10:30 pm given the long June days. The front will move through the area tonight and bring an end to the well above normal temperatures. The chance for a widespread heavy rain event is looking less likely as well. The question was when would the systems phase. And now it looks like it will occur east of our area, hence the slight risk there. As for precipitation amounts in our neck of the woods, the chance of a half an inch or more from Monday morning through Wednesday night tapered to at most 1 out of 3 for areas East of the Divide except for the mountains. We are still confident of a few things. One, it will be a much cooler pattern through at least Wednesday, with the coolest temperatures expected on Tuesday when some of the lower elevations will struggle to get out of the 50s, up to 20 degrees below normal. There will be a series of shortwaves moving across the area through the at least Wednesday, bring some rounds of showers and isolated thunderstorms. There are different solutions though for timing of the waves, so pinpointing a time remains difficult. Now for the wintery part of the system, Much cooler air will move in, with the coolest Monday night and Tuesday. Models are now showing 700 millibar temperatures as low as minus 3, which could lower snow levels down to 7500 to even 7000 feet. There remains a greater than 1 in 2 chance of over 3 inches of snow in the higher elevations of the Bighorns, Wind River Range and Absarokas. The chance of 6 inches or more is generally less than 2 out 5 and only at the highest elevations where impacts would be minimal. Flow then becomes largely zonal Thursday and into the beginning of next week, which should bring a return to near normal temperatures. We will continue to have a few waves moving through the flow as well, bringing chances of showers and storms. Again, timing is uncertain but the rule for later in the week is unsettled with near normal temperatures. && .AVIATION /00Z TAFS THROUGH 00Z TUESDAY/... Issued at 448 PM MDT Sun Jun 1 2025 Scattered showers and thunderstorms, mainly east of the Divide, will continue through around 06Z this evening. The main concern with any showers or thunderstorms will continue to be strong gusty outflow winds possibly of 40+ knots. This is especially the case for terminals such as KCOD, KWRL, KLND, KRIW, and KCPR. If any showers to track over terminals there could be a brief period of moderate to heavy rainfall with conditions dropping to MVFR. Midlevel SCT to BKN cloud decks will also linger through the end of the morning for most terminals. KCOD (50% chance) and KCPR (20% chance) could see MVFR conditions develop early Monday morning as additional lower decks filter in behind the cold front. A secondary wave of showers is also expected to race through the area from southwest to northeast Monday morning. Confidence is low in any impacts, with most likely chances for showers being at KJAC. Once this wave moves through, clouds will scatter out, especially west of the Divide, Monday afternoon. Winds will also increase late Monday morning into the early part of the afternoon for most terminals, with gusts 20 to 25kts expected through the afternoon. Please see the Aviation Weather Center and/or CWSU ZDV and ZLC for the latest information on smoke, icing, and turbulence forecasts. && .RIW WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Myers DISCUSSION...Hattings AVIATION...Dziewaltowski/Hensley
Hazardous weather outlook, Jun 1, 3:17 AM MDT, 15 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Riverton WY 317 AM MDT Sun Jun 1 2025 WYZ001>020-022>030-021300- Yellowstone National Park-Absaroka Mountains-Cody Foothills- North Bighorn Basin-Southwest Bighorn Basin-Southeast Bighorn Basin- Owl Creek and Bridger Mountains-Bighorn Mountains West- Bighorn Mountains Southeast-Northeast Johnson County- Southeast Johnson County-Teton and Gros Ventre Mountains- Jackson Hole-Wind River Mountains West-Wind River Mountains East- Upper Wind River Basin-Wind River Basin-Lander Foothills- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-Casper Mountain-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- 317 AM MDT Sun Jun 1 2025 This Hazardous Weather Outlook is for Western and Central Wyoming. .DAY ONE...Today and Tonight. Above normal temperatures allow for mountain snowmelt and rising water levels and possible minor flooding on creeks and streams. Showers and thunderstorms possible this afternoon and evening. Strong wind gusts are the main threat. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Monday through Wednesday...A transition to a cooler and wetter pattern, with showers and snow possible in the higher elevations. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Jun 1, 5:00 PM MDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Riverton WY
500 PM MDT Sun Jun 1 2025
WYZ008>011-012330-
Southeast Johnson County-Bighorn Mountains Southeast-Northeast
Johnson County-Bighorn Mountains West-
500 PM MDT Sun Jun 1 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN JOHNSON...
SOUTHEASTERN BIG HORN AND NORTHEASTERN WASHAKIE COUNTIES THROUGH 530
PM MDT...
At 500 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cloud Peak to near Powder River Pass to 10
miles southwest of Dullknife Reservoir. Movement was east at 35 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could blow around unsecured objects. Minor hail
damage to vegetation is possible.
Strong thunderstorms will be near...
Powder River Pass and Dullknife Reservoir around 505 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4450 10686 4423 10673 4386 10676 4384 10729
4386 10729 4387 10728 4388 10729 4391 10727
4395 10727 4397 10729 4416 10722 4441 10730
TIME...MOT...LOC 2300Z 260DEG 30KT 4435 10720 4417 10714 4393 10723
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
DziewaltowskiSpecial weather statement, Jun 1, 5:12 PM MDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Riverton WY
512 PM MDT Sun Jun 1 2025
WYZ008-009-011-012345-
Southeast Johnson County-Bighorn Mountains Southeast-Bighorn
Mountains West-
512 PM MDT Sun Jun 1 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN JOHNSON AND
SOUTHEASTERN WASHAKIE COUNTIES THROUGH 545 PM MDT...
At 511 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles southeast of Big Trails, which is 26 miles west of Kaycee,
moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could blow around unsecured objects. Minor hail
damage to vegetation is possible.
This storm will remain over mainly rural areas of southwestern
Johnson and southeastern Washakie Counties, including the following
locations... Barnum.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4356 10677 4356 10731 4365 10730 4365 10729
4366 10727 4371 10725 4376 10729 4380 10728
4381 10729 4384 10729 4386 10676
TIME...MOT...LOC 2311Z 269DEG 26KT 4365 10717
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
DziewaltowskiSpecial weather statement, Jun 1, 6:00 PM MDT, 42 minutes before
Special Weather Statement
National Weather Service Riverton WY
600 PM MDT Sun Jun 1 2025
WYZ009-011-020030-
Southeast Johnson County-Bighorn Mountains Southeast-
600 PM MDT Sun Jun 1 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN JOHNSON COUNTY
THROUGH 630 PM MDT...
At 600 PM MDT, Doppler radar was tracking a strong thunderstorm near
Mayoworth, which is 14 miles north of Kaycee, moving east at 40 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could blow around unsecured objects. Minor hail
damage to vegetation is possible.
This storm will remain over mainly rural areas of southeastern
Johnson County, including the following locations... Barnum.
This includes Interstate 25 between mile markers 242 and 284.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4356 10705 4410 10702 4417 10634 4359 10629
TIME...MOT...LOC 0000Z 265DEG 37KT 4390 10672
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
DziewaltowskiSpecial weather statement, Jun 1, 6:05 PM MDT, 37 minutes before
Special Weather Statement
National Weather Service Riverton WY
605 PM MDT Sun Jun 1 2025
WYZ001-020030-
Yellowstone National Park-
605 PM MDT Sun Jun 1 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN PARK COUNTY THROUGH
630 PM MDT...
At 605 PM MDT, Doppler radar was tracking a strong thunderstorm near
Gallatin Lake, which is 7 miles southwest of Mammoth, moving east at
40 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could blow around unsecured objects. Minor hail
damage to vegetation is possible.
This strong thunderstorm will be near...
Mammoth and Osprey Falls around 610 PM MDT.
Blacktail Pond around 615 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Riverton.
&&
LAT...LON 4499 11070 4500 11031 4499 11030 4487 11026
4480 11089 4497 11095 4500 11082
TIME...MOT...LOC 0005Z 255DEG 34KT 4491 11083
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
TLSpecial weather statement, Jun 1, 6:31 PM MDT, 11 minutes before
Special Weather Statement
National Weather Service Riverton WY
631 PM MDT Sun Jun 1 2025
WYZ007-009-020-020100-
Owl Creek and Bridger Mountains-Bighorn Mountains Southeast-Natrona
County Lower Elevations-
631 PM MDT Sun Jun 1 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN NATRONA COUNTY
THROUGH 700 PM MDT...
At 630 PM MDT, Doppler radar was tracking a strong thunderstorm near
Hiland, which is 36 miles east of Shoshoni, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could blow around unsecured objects. Minor hail
damage to vegetation and vehicles is possible.
This strong thunderstorm will be near...
Hiland around 635 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4297 10700 4301 10750 4313 10750 4313 10752
4326 10751 4334 10754 4342 10707
TIME...MOT...LOC 0030Z 266DEG 30KT 4316 10738
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
DziewaltowskiLocal storm report, Jun 1, 6:37 PM MDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Riverton WY
637 PM MDT Sun Jun 1 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM Hail Mammoth 44.98N 110.70W
06/01/2025 M1.00 Inch Park WY Park/Forest Srvc
&&The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 6:00 PM MDT | Special Weather Statement | RIW | Johnson | 30 min |
| Jun 1, 6:05 PM MDT | Special Weather Statement | RIW | 25 min | |
| Jun 1, 6:31 PM MDT | Special Weather Statement | RIW | Natrona | 29 min |
| Jun 1, 6:53 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 37 min |
| Jun 1, 7:09 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 36 min |
| Jun 1, 7:17 PM MDT | Special Weather Statement | RIW | 28 min | |
| Jun 1, 7:21 PM MDT | Special Weather Statement | RIW | 24 min | |
| Jun 1, 7:27 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 33 min |
| Jun 1, 7:32 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 28 min |
| Jun 1, 7:45 PM MDT | Special Weather Statement | RIW | 30 min | |
| Jun 1, 7:59 PM MDT | Special Weather Statement | RIW | Natrona | 31 min |
| Jun 1, 8:36 PM MDT | Special Weather Statement | RIW | Natrona | 24 min |
Nearby
Tornado Warnings in Wyoming, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.